Fitness Update October 20, 2014

fitness update

Why a Fitness Update on a Bipolar Blog?

As much as I am grateful for the meds that have made a dramatic difference in making me more balanced, there is one side effect I’m not thrilled about – weight gain. Weight gain can be a major struggle for those of us on bipolar meds because of its effect on the metabolism. I gained over 50 pounds and skyrocketed to over 300 pounds.

Fitness Update Overview

Losing Weight over the past few years has been an exciting and frustrating adventure. At one point I lost exactly 90 pounds and was excited that I was so close to reaching the 100 pound milestone. But, I stayed at 90 pounds…and stayed at 90 pounds…and stayed at 90 pounds.

Eventually, my weight started changing, but it was moving in the wrong direction. Each week I’d gain ¼ pound, then ½ pound, and so on. Eventually I gained back 45 of the 90 pounds I lost, but fortunately I stopped gaining and have stayed there. While I’m very frustrated about the weight gain, I’m pleased as well. Why? Because most people who lose weight regain their entire loss back, plus additional pounds.

This Weeks Statistics

Original Maximum Weight: 303 lbs
Goal Weight: 160 lbs
This loss/gain this week: -2.8
Total loss so far: -44.8
Current weight: 258.6

Synopsis

That’s two weeks in a row that I’ve lost, for a total of 3.8 pounds. The funny thing is that I can’t imagine how I did it I didn’t focus on eating healthy as much as I should, nor did I exercise as much as I should. I guess I ate less or exercised more than I thought. Either way it’s a pleasant surprise.

I told myself that if I didn’t get below 255 lbs by December 1st that I would go back to speak with the surgeon regarding gastro-bypass surgery. If I keep on this track that won’t happen. (Keeping my fingers crossed)

  13 comments for “Fitness Update October 20, 2014

  1. October 21, 2014 at 23:45

    Hi Bradley, 2 of my girlfriends had lap band surgery and have completely lost all their weight. We have been friends for 23 years and they both look like 2 different people to me. They are more confident and happier and I’m thrilled for them. So if this is the road you chose? I wish you all the best.
    My meds are throwing the weight back on me too! Drives me batty as I’m sure it does you. It’s frustrating as the meds keep us stable, but on the other hand drives us crazy with body issues. Huge hug. Paula xxxx

  2. October 20, 2014 at 18:11

    You are doing excellent, Bradley. You are an inspiration to me. My pounds have come off slowly and right now the needle on the scale is stuck–not gaining but not losing either. Thanks for sharing your journey. I’ll pray that the surgery will not be necessary. Cheering you on…
    J

    • Bradley
      October 20, 2014 at 18:17

      We’ll cheer each other on. Be sure to look at the success of not gaining. Maintaining the weight you are is usually more difficult than gaining or losing.

  3. October 20, 2014 at 15:35

    Perhaps letting go of a particular stress in your life you announced last week helped you lose it, despite not paying close attention!? R always gains when he’s stressed, even if he eats and exercises the same, and loses when he is feeling more in control of his life. I’m the opposite…the more stressed I am, the more I lose because I can’t eat when I’m nervous.

    Whatever the reason, congratulations!!

    • Bradley
      October 20, 2014 at 16:25

      Stress does make me gain, so that could very well be a part of the answer, Alana. Thank you

  4. Juneau
    October 20, 2014 at 12:33

    Bradley you have inspired me to quit using my bipolar as an excuse for my weight. I know the meds put on the pounds but I can eat healthier and exercise. You keep at it. It’s great that you’ve lost as much as you have. Thanks again for sharing your insights!!

    • Bradley
      October 20, 2014 at 13:42

      Hope I can keep you motivated, Juneau. You can do it.

  5. Cat
    October 20, 2014 at 12:14

    Way you go, Bradley, that’s excellent!

    • Bradley
      October 20, 2014 at 13:41

      Thanks, Cat!

  6. October 20, 2014 at 10:32

    Good job losing the weight and tracking your progress. Question, though: unless you are a very small man, isn’t 160 a bit light? I feel OK as long as I weigh 160 or below, and I’m a 5’7″ 51-year-old woman. Sure I once was quite a bit thinner, but I’m on Depakote now, and I’m 51, so I’ve revised my expectations to what I consider reasonable given my age and the effects of my medication. I did work very hard to lose over twenty pounds to get to my current weight, and I feel good about it. Best of luck in improving your health. I’ve got to start exercising more. Who knows, maybe I’ll get back down to 150. 🙂

    • Bradley
      October 20, 2014 at 11:00

      Good question, Kitt. Yes, I am a small guy. I’m 5’5″ and 51 years old as well. According to the BMI charts, 160 is the heaviest I should be. However, I may reach towards that point and realize, oh hell no. My goal is to head towards that weight, but the final number is fluid.

      • October 20, 2014 at 12:07

        160 is my recommended highest weight, as well. My internist would like me to lose more weight. She thinks 145 would be ideal, but tough… Maybe if I actually step away from this computer and walk the dogs, I just might work off some more weight.

        • Bradley
          October 20, 2014 at 13:31

          Step away from the computer? Now that’s just silly.

No Comments Make Me Sad

%d bloggers like this: